Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 4, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 21, 2025, 9:52 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 22, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2025, 9:52 PM EDT (01:52 UTC)
- In effect from
- Jun 22, 2025, 8:00 AM EDT
- Expired
- Jun 22, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112 WHUS41 KCAR 220152 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 952 PM EDT Sat Jun 21 2025 MEZ029-030-221000- /O.NEW.KCAR.BH.S.0004.250622T1200Z-250623T0000Z/ Coastal Hancock-Coastal Washington- 952 PM EDT Sat Jun 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT....The warm temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently in the upper 40s to lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
245 WHUS41 KCAR 220708 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 308 AM EDT Sun Jun 22 2025 MEZ029-030-230000- /O.CON.KCAR.BH.S.0004.250622T1200Z-250623T0000Z/ Coastal Hancock-Coastal Washington- 308 AM EDT Sun Jun 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently in the upper 40s to lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Sunday through Sunday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
840 WHUS41 KCAR 221741 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 141 PM EDT Sun Jun 22 2025 MEZ029-030-230000- /O.CON.KCAR.BH.S.0004.000000T0000Z-250623T0000Z/ Coastal Hancock-Coastal Washington- 141 PM EDT Sun Jun 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT....The mild temperatures in the upper 60s to 70s may cause people to underestimate the dangers of the cold water temperatures which are currently in the upper 40s to lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 9:48 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 21, 9:48 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
948 PM EDT Sat Jun 21 2025
.SYNOPSIS...
A weather disturbance will approach from the west tonight and cross
the region early Sunday morning. A warm upper ridge of high pressure
will build across the area Sunday into early next week. A cold
front will move across the area Tuesday night, followed by high
pressure on Wednesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Update...
Convective complex continues to move east across Quebec province
toward Northern Maine at this hour. This moves into western
areas after midnight and then across the remainder of the
region during Sunday morning. The only change made at this hour
was to raise overnight lows just a degree or two, as cloud cover
increases ahead of convection approaching from Quebec.
The Beach Hazard Statement was reissued for Sunday for the
coast, per day crew coordination with USCG.
See updated aviation section below.
previous discussion
Main story in the Near Term period will be a decaying
mesoscale convective system (MCS) approaching early Sunday morning.
Skies remain mostly clear late this afternoon, then clouds increase
tonight ahead of the system. Most guidance tracks the center over
the Crown of Maine. This will bring rain showers to most of the area
beginning around sunrise Sunday morning. High-resolution models show
the strongest instability remaining southwest of the area. This will
likely preclude any severe thunderstorms. However, there will be
enough elevated instability for some embedded thunderstorms with the
MCS. With PWATS approaching 1.80 inches and a strong low level jet,
heavy downpours are a threat with any thunderstorms. Flash
flood guidance is lower than average due to recent rainfall.
Thus, isolated flash flooding is possible in heavier
thunderstorms. There is still some uncertainty with exact
rainfall amounts. This is because convection to the southwest
could siphon off moisture from Northern and Eastern Maine.
Showers will become less numerous in the afternoon as the MCC
quickly moves off to the east-southeast. However, still expect
lingering showers through the afternoon.
High temperatures on Sunday will vary significantly across the area.
With warm air advection and some afternoon clearing, highs will
likely reach the lower to mid 80s in the Penobscot and Piscatquis
River valleys. Highs will remain in the 70s further north and east
due to cloud cover and showers hanging on longer. Coolest highs will
be in northeastern Aroostook County, where it will be a struggle to
reach 70 degrees. Humidity will increase area-wide Sunday, as dew
points climb into the 60s in the afternoon.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure builds across the area Sunday night as a broad
upper level ridge also builds northward over the area. Light
winds, mostly clear skies, and increasing moisture will favor
patchy fog, particularly across the river valleys and near the
coast. Low temperatures are expected to be seasonable in the
50s. Heat and humidity begins to build on Monday as dew points
climb into the 60s and temperatures into the 80s. An isolated
shower or thunderstorm is possible across Northern Maine, but
most areas remain dry as rising heights and sinking motion
suppresses the majority of convection. Monday night will be
unseasonably mild with lows around 70 across the north and in
the 60s for most other locations.
Dangerously hot and humid conditions peak on Tuesday as 590dam 500mb
heights reach the southwestern portion of the area. A very
shallow inversion will quickly mix out with rapid warming during
the morning hours. Moisture pooling ahead of a front over
Quebec will cause dew points to reach the 70s as temperatures
climb into the upper 80s and 90s. An Extreme Heat Watch has been
issued for the Penobscot Valley, which is most likely to
experience heat indices of 105 or greater. Most other areas will
see advisory level heat indices of 95 to 104 degrees Tuesday
afternoon. Regardless, this will be much hotter and humid
compared to any day so far this year, so there is the potential
to not be well acclimated to the heat and underestimate its
impacts. There is a moderate to high likelihood of breaking the
daily record high temperature of 93 in Bangor, which was set in
1995.
In addition to the heat, strong to severe thunderstorms are
possible across the north Tuesday afternoon, particularly if the
ridge begins to erode and heights begin to fall before sunset.
An approaching cold front may act as a trigger with the air mass
ahead extremely moist, unstable, and moderately sheared. Winds
are primarily unidirectional out of the west, so damaging winds
and hail would be the primary threats. Models are not
particularly bullish on widespread convection, likely due to the
ridging supporting sinking motion and marginal mid level lapse
rates. However, favorable thermodynamics may overcome these
factors.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Lingering showers and possibly thunderstorms Tuesday night will
end with advection of much drier and cooler air providing
relief from the heat on Wednesday with mostly clear skies and
highs in the 70s across the north and lower 80s across the
south. Dew points will also be notably lower in the 40s across
the north and low to mid 50s south.
Significant timing differences exist, but in general guidance
shows a shortwave trough moving across James Bay into Quebec and
clipping the northern part of the forecast area late Thursday
into Friday. Increased shower chances are expected during this
time. Heat and humidity will likely continue to be suppressed
south of the area with this feature, leading to near average
temperatures for late June with highs in the lower to mid 70s
and lows in the upper 40s to 50s favored.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
NEAR TERM:
KFVE...VFR early, then becoming MVFR/IFR in SHRA and possible
TSRA 10Z through 15Z Sun. IFR/MVFR then improves to VFR after
20Z. LLWS late tonight into Sun morning. Light variable wind,
becoming S to SE this evening, then W to NW around 10KT aft 18Z
Sun.
KCAR...VFR early, then becoming MVFR/IFR in SHRA and possible
TSRA 12Z through 15Z Sunday. IFR/MVFR then improves to VFR
after 20Z. LLWS late tonight into Sun morning. Light variable
wind, becoming S to SE this evening, then W to NW with G20Kt aft
18Z Sun.
KPQI...VFR early, then becoming MVFR/IFR in SHRA and possible
TSRA 13Z through 15Z Sunday. IFR/MVFR then improves to VFR
after 20Z. LLWS late tonight into Sun morning. Light variable
wind, becoming S to SE this evening, then W to NW with G20Kt aft
18Z Sun.
KHUL...VFR early, then becoming MVFR/IFR in SHRA and possible
TSRA 12Z through 15Z Sunday. IFR/MVFR then improves to VFR
after 20Z. LLWS late tonight into Sun morning. Light variable
wind, becoming S to SE this evening, then W to NW with G20kt aft
18Z Sun.
KBGR...VFR through midnight, then possible MVFR or lower conditions
in SHRA and possible TSRA 11Z-16Z. Otherwise, VFR Sun
afternoon. light variable wind around 5 kt tonight, becoming S
with G20 KT aft 11Z, then W by afternoon. LLWS possible 11Z to
17Z Sun.
KBHB...VFR through midnight, then possible MVFR or lower conditions
in SHRA and possible TSRA 11Z-16Z. Otherwise, VFR Sun
afternoon. Light variable wind around 5 kt tonight, becoming S
with G20 KT aft 11Z, then W by afternoon. LLWS possible 11Z to
18Z Sun.
SHORT TERM:
Sunday night to Monday night: VFR during the day. IFR/LIFR
possible briefly with patchy fog Sunday night, mainly across
coastal and river valley sites such as BHB, PQI, and MLT,
shifting more to the coast for Monday night. Light and variable
winds Sunday night shifting SSW at 5-15 kts Monday.
Tuesday: VFR. WSW winds 5-10 kts gusting to 20 kts. Scattered
TSRA across northern terminals in the afternoon may produce
tempo IFR conditions and briefly stronger wind gusts.
Tuesday night to Wednesday night: VFR. NW winds 5-15 kts
gusting to 20 kts during the day, becoming light and variable
Wednesday night.
Thursday: VFR with scattered SHRA during the afternoon. W winds
5-15 kts.
&&
.MARINE...
NEAR TERM: Winds and seas will remain below Small Craft Advisory
criteria through tonight. Winds and seas build above SCA levels on
the outer waters early Sunday morning. A few wind gusts could reach
25 kts on the intra-coastal waters Sunday morning. However, not
enough confidence to issue an SCA there at this time. Rain showers
could reduce visibility on the waters at times Sunday. Isolated
thunderstorms possible over the waters Sunday morning.
SHORT TERM: Winds and seas decrease below advisory criteria
Sunday night and remain below criteria through the remainder of
the week. Fog will reduce visibility at times Monday night into
Tuesday as a very humid air mass settles over the area.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Extreme Heat Watch from Tuesday morning through Tuesday
evening for MEZ011-015-016-031.
Beach Hazards Statement from 8 AM EDT Sunday through Sunday
evening for MEZ029-030.
MARINE...Small Craft Advisory from 7 AM to 8 PM EDT Sunday for ANZ050-
051.
&&
Near Term...TWD/Clark
Short Term...MStrauser
Long Term...Buster/MStrauser
Aviation...TWD/Clark/MStrauser
Marine...TWD/Clark/MStrauserHazardous weather outlook, Jun 21, 9:34 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 934 PM EDT Sat Jun 21 2025 MEZ001>006-010-017-032-230145- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Washington-Northern Washington- 934 PM EDT Sat Jun 21 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine and North Woods Maine. .DAY ONE...Tonight. An area of showers and thunderstorms is expected to move into the area late tonight and into Sunday morning. Locally heavy rainfall is possible with any thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. On Monday, high temperatures will climb into the middle to upper 80s. By Tuesday, high temperatures will climb to around 90. Muggy conditions will make it feel warmer, particularly on Tuesday when heat indices may reach the mid 90s to lower 100s. A cold front will approach the area Tuesday afternoon. Isolated strong to severe thunderstorms are possible ahead of the front. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015-016-031-230145- Central Penobscot-Southern Penobscot-Interior Hancock- Southern Piscataquis- 934 PM EDT Sat Jun 21 2025 ...EXTREME HEAT WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for Central Highlands Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Tonight. An area of showers and thunderstorms is expected to move into the area late tonight and into Sunday morning. Locally heavy rainfall is possible with any thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Extreme Heat Watch. Before the Extreme Heat Watch for Tuesday, Monday's high temperatures will climb into the middle to upper 80s with feels like temperatures reaching the 90s. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-230145- Coastal Hancock-Coastal Washington- 934 PM EDT Sat Jun 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. An area of showers and thunderstorms is expected to move into the area late tonight and into Sunday morning. Locally heavy rainfall is possible with any thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Hot temperatures are expected Tuesday with high temperatures around 90 degrees away from the immediate shoreline. Heat indices, or feels like temperatures, may climb into the upper 90s in the afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-230145- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 934 PM EDT Sat Jun 21 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.